MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER BUFFERED TRISODIUM CITRATE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER BUFFERED TRISODIUM CITRATE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 363047
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bd received one photograph from the customer in support of this complaint.The photo demonstrates some kind of foreign matter presented on a white bandage and a tube is not present.Therefore, 100 retained samples were visually checked and no defects were found.Bd was unable to duplicate or confirm the customer¿s indicated failure mode based on the photograph attached and retained samples test results.No definitive root cause could be established for the reported defect.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.
 
Event or Problem Description
It was reported when using the bd vacutainer® 9nc 0.109m buffered trisodium citrate plus blood collection tube there was foreign matter in the tube(s) biological and non-biological.The following information was provided by the initial reporter.The customer stated: there was "foreign matter in the tube.".

Brand Name
BD VACUTAINER BUFFERED TRISODIUM CITRATE PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
MDR Report Key12475777
Report Number9617032-2021-00950
Device Sequence Number11747250
Product Code JKA
UDI-Device Identifier50382903630474
UDI-Public50382903630474
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K013971
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2021
Device Model Number363047
Device Catalogue Number363047
Device Lot Number1179653
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1